Electron. J. Differential Equations, Vol. 2020 (2020), No. 107, pp. 1-16.

Dirichlet problem for second-order abstract differential equations

Giovanni Dore

We study the well-posedness in the space of continuous functions of the Dirichlet boundary value problem for a homogeneous linear second-order differential equation u''+Au = 0, where A is a linear closed densely defined operator in a Banach space. We give necessary conditions for the well-posedness, in terms of the resolvent operator of A. In particular we obtain an estimate on the norm of the resolvent at the points k^2, where k is a positive integer, and we show that this estimate is the best possible one, but it is not sufficient for the well-posedness of the problem. Moreover we characterize the bounded operators for which the problem is well-posed.

Submitted August 19, 2018. Published October 29, 2020.
Math Subject Classifications: 34G10.
Key Words: Boundary value problem; differential equations in Banach spaces.

Show me the PDF file (338 KB), TEX file for this article.

Giovanni Dore
Department of Mathematics
University of Bologna
Piazza di Porta San Donato 5, I-40126, Bologna, Italy
email: giovanni.dore@unibo.it

Return to the EJDE web page